MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 14MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 14MM; BONE FIXATION SCREW/PLATE
Model Number LO-PRO SCRW,TI,3.5MMX 14MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that head of an ar-8935-14 non-locking low profile screw broke off.The screw was inserted without issues, when a second and larger screw was being inserted, the head of an ar-8935-14 non-locking low profile screw broke off.The head was retrieved from the patient, but the body of the screw was left implanted.The case continued without issues, with the same plate and additional screw.This was discovered during an ankle fracture procedure on (b)(6) 2024.The case was not delayed.
 
Additional Manufacturer Narrative
Additional information: d6a, g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.

Brand Name
LO-PRO SCRW,TI,3.5MMX 14MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19949398
Report Number1220246-2024-07119
Device Sequence Number8856590
Product Code HWC
UDI-Device Identifier00888867050402
UDI-Public00888867050402
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K203294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.5MMX 14MM
Device Catalogue NumberAR-8935-14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown